Hi, I was diagnosed with Nephrotic Syndrome in Janaury 2008. My first Nephrologist tried to get me to accept the Prednisone Therapy. I did a bit of research and completely rejected his recommendation. Well after several months and seeking other medical advise, I have come to the conclusion that this is worth a try. I really am looking forward to having my life back and so I got strong and accepted the therapy, I mean who wants a MoonFace, but then again who wants to be sick? I have read several postings on this web site and alot of you are concerned about bloating and about developing arthritis or bone loss while on this Prednisone. My doctor has been very very good in giving my preventative meds for these side effects. (There isn't anything we can take for the MoonFace, that will go away when we taper the dose or get completely off it) Getting back to the meds my doctor has given me for the side effects. Well it's no secret that Prednisone has several side effects and so my doctor has prescribed Nexium to protect the lining of my stomach, she has prescribed Lasix and Potassium for the Edema, she also has me on Fosamax-D for the bone loss Prednisone can cause. My disease causes hypertension/highblood pressure and high cholestoral as well so she has prescribed Lipitor for the cholestoral. The water retention (Edema) causes the heart to work harder therefore the hypertention/highblood pressure is being controlled by the Lasix and Potassium. The other drug she prescribed is Baby Aspirin once a day to thin the blood and help with the flow so not to cause blood clots in the legs from all the edema. I don't know, but she is covering all the bases and maybe this therapy may be worth discussing with your Doctor. I hope this helps someone. I wish you all the best and May you be Well Very Very Soon, God Bless You All :)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.